MAUDE Adverse Event Report: ETHICON INC. STRATAFIX PDS PLUS 18"(45CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. STRATAFIX PDS PLUS 18"(45CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A302
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn procedure on (b)(6) 2017 and barbed suture was used.The needle was detached from the suture like a control release needle at the third passing of the needle through the tissue.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).The actual sample was received for analysis.During the visual inspection of the needle, the swage and attachment area were as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted.The suture was examined and the insertion end was measured and did not meet the requirement.Per the sample condition, the assignable cause is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
STRATAFIX PDS PLUS 18"(45CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7068534
Report Number2210968-2017-71489
Device Sequence Number1574892
Product Code NEW
UDI-Device Identifier10705031227651
UDI-Public10705031227651
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberSXPP1A302
Device Lot NumberKGM169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1